Jun 4, 2002
I have been on HAART for several years now and have experienced just about every type of side effect you can imaging from the drugs. Most recently I have been experiencing severe muscular cramping. This occurs in my arms, legs, and most painfully in the muscles within my midsection. I though I was experiencing an abdominal hernia and went to a specialist but things checked out ok. The midsection cramping is so severe at time it literally feels like a vice is around my mid section and I can feel and see the muscles protuding. My MD checked out my electrolytes and all seems aok.. Any suggestions on how to limit the cramping?
| Response from Dr. Henry
That is another complaint that I have heard sporadically from patients. In some it has related to fat changes (increased intraabdominal fat leading to muscle complaints in that regeion or loss of fat in arms/legs leading to increased cramps there). How that happens is not clear to me. Sometimes moderate increases in lactic acid can result in cramps as can dehydration. Some HIV meds seem to cause cramps in a small subset of individuals for no apparent region (have you had your muscle enzymes checked?) Sometimes switching the HIV meds around helps a bit (if the situation allows for that). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Unprotected Oral Sex Without Ejaculation And HIV Transmission Risk
- Do White Spots Mean I Have AIDS?
- Is Bronchitis An Acute Symptom Of AIDS?
- Is Dizziness A Symptom Of Acute HIV Infection?
- Seroconverting After Blowjob From A Prostitute
- Black Spots After Sex With Hooker Condom Broke Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.